General Shot Noise Processes and Functional Convergence to Stable Processes

  • Wissem Jedidi
  • Jalel Almhana
  • Vartan Choulakian
  • Robert McGorman
Conference paper
Part of the Springer Proceedings in Mathematics book series (PROM, volume 7)

Abstract

In traffic modeling theory, many authors present models based on particular shot noise representations. We propose here a model based on a general Poisson shot noise representation. Under minimal assumptions, we obtain an approximation of the cumulative input process by a stable Lévy motion via a functional limit theorem.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Billingsley P.: Convergence of Probability Measures, 2nd edn. Wiley, New York (1999)MATHCrossRefGoogle Scholar
  2. 2.
    Bingham N.H., Goldie C.M., Teugels J.L.: Regular Variation. Cambridge University Press, Cambridge (1987)MATHGoogle Scholar
  3. 3.
    Bremaud P.: An insensitivity property of Lindberg’s estimate for delayed claims. J. Appl. Probab. 37, 914–917 (2000)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Çağlar M.: A Long-Range Dependent Workload Model for Packet Data Traffic. Math. Oper. Res. 29(1), 92-105 (2004)Google Scholar
  5. 5.
    Embrecht P., Maejima M.: Selfsimilar Processes. Princeton Univ Press, Princeton and Oxford (2002)Google Scholar
  6. 6.
    Fasen V.: Modeling Network Traffic by a Cluster Poisson Input Process with Heavy and Light Tailed File Sizes. PreprintGoogle Scholar
  7. 7.
    Fasen V., Samorodnitsky G.: A fluid cluster Poisson input process can look like a fractional Brownian motion even in the slow growth aggregation regime. Adv. in App. Probab. 41(2), 393–427 (2009)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Jacod J., Shiryaev A.N.: Limit Theorems for Stochastic Processes. New York, Springer (1987)MATHGoogle Scholar
  9. 9.
    Jedidi W.: Stable Processes, Mixing, and Distributional Properties. I. Theory Probab. Appl. 52(4), 580–593 (2008)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Jedidi W.: Stable Processes, Mixing, and Distributional Properties. II. Theory Probab. Appl. 53(1), 81–105 (2009)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Kaj I.: The long-memory infinite source Poisson model: scaling limit and its representation. Technical report, Uppsala, 19 (2003)Google Scholar
  12. 12.
    Kaj I., Taqqu M.S.: Convergence to fractional Brownian motion and to the Telecom process: the integral representation approach. In: In and Out of Equilibrium 2. Sidoravicius V., Vares M.E.: (eds.) Series: Progress in Probability, 60. pp. 383-427. Birkhäuser (2008)Google Scholar
  13. 13.
    Klüppelberg C., Mikosch T., Schärf A.: Regular variation in the mean and stable limits for Poisson shot noise. Bernoulli 9, 467–496 (2003)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Konstantopoulos T., Lin S.J.: Macroscopic models for long-range dependent network traffic. Queueing Sys. Th. Appl. 28(1-3), 215–243 (1998)Google Scholar
  15. 15.
    Maulik K., Resnick S., Rootzen H.: Asymptotic independence and a network traffic model. J. of App. Prob. 39, 671–699 (2002)Google Scholar
  16. 16.
    Maulik K., Resnick, S.: Small and large time scale analysis of a network traffic model. Queueing Systems, 43(3), 221–250 (2002)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Maulik K., Resnick, S.: The self-similar and multifractal nature of a network traffic model. Stoch. Models. 19(4), 549–577, Dekker (2003)Google Scholar
  18. 18.
    Mikosch T., Resnick, S., Rootzén, H., Stegeman, A.W.: Is network traffic approximated by stable Lévy motion or fractional Brownian motion?. Ann. Appl. Probab. 12(1), 23–68 (2002)MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Mikosch T., Samorodnitsky, G.: Scaling limits for cumulative input processes. Math. Oper. Res. 32, 890-919 (2007)Google Scholar
  20. 20.
    Resnick S., Van Den Berg, E.: Weak Convergence of high-speed network traffic models. J. Appl. Probab. 37(2), 575-597 (2000)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Sato K.I.: Lévy Processes and Infinitely Divisible Distributions. Cambridge University Press, Camrbridge (1999)MATHGoogle Scholar
  22. 22.
    Whitt W.: Limits for cumulative input processes to queues. Probab. Engrg. Inform. Sci. 14, 123–150 (2000)MathSciNetMATHCrossRefGoogle Scholar
  23. 23.
    Whitt, W.: Stochastic-Process Limits: An Introduction to Stochastic-Process Limits and their Application to Queues. Springer Series in Op. Res. and Fin. Eng. Hardcover (2002)MATHGoogle Scholar
  24. 24.
    Zolotarev, V.M.: One Dimensional Stable Laws. Trans. Math. Mono. Am. Math. Soc. 31(2), 424–425 (1986)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Wissem Jedidi
    • 1
  • Jalel Almhana
    • 2
  • Vartan Choulakian
    • 2
  • Robert McGorman
    • 3
  1. 1.Department of MathematicsFaculty of Sciences of TunisTunisTunisia
  2. 2.GRETI groupUniversity of MonctonMonctonCanada
  3. 3.NORTEL NetworksDurhamUSA

Personalised recommendations